Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffering from chronic renal problem, under dialysis. Had low Hb levels. Had convulsions during blood transfusion. Reason?

Yes thanks my mom is suffering from diabetes and hypertension since many years and now she has chronic renal problem and under dialysis since one year.she got infected with hcv virus last month .she was under the hcv treatment with Pegasus injection 135ml dose and copegus 200mg once a day .last week she got drop in her hemoglobin 6 so we plan for blood transfusion . We went for dialysis and than when last hr left they started blood transfusion and she got the convulsion . Please tell me why it happen
Asked On : Tue, 27 Nov 2012
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Nephrologist 's  Response
causes of seizures during dialysis can be abnormally high or low blood pressure, low or high sodium or calcium levels, presence of infection, high fever and some drugs specially antibiotics.
rapid removal of toxins during a fast dialysis can also cause seizures.
if she has it again then some tests of blood and a CT or MRI of brain may need to be done and some antiepileptic drug may need to be given regularly.
it is advisable that you consult your nephrologist and follow his advise.
Answered: Sat, 3 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor